Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 34, NWS Pueblo, CO

June 11, 200818 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 11, 2008, 3:44 AM MDT for 18 counties in Colorado. It took effect at Jun 11, 2008, 10:36 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 3:44 AM MDT (09:44 UTC)
In effect from
Jun 11, 2008, 10:36 AM MDT
Expired
Jun 11, 2008, 10:12 PM MDT
In force
12 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5153 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 110944
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
344 AM MDT WED JUN 11 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 221...
222...224 THROUGH 231...AND 234 THROUGH 237...WHICH INCLUDES THE
SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS...AND MOST OF THE
SOUTHEAST PLAINS...FROM 11 AM UNTIL 11 PM MDT TODAY...FOR STRONG
WINDS...LOW HUMIDITIES AND DRY FUELS...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE ZONES 222...
224 AND 225...WHICH INCLUDES FREMONT COUNTY...THE SOUTHERN FRONT
RANGE AND THE SAN LUIS VALLEY...FROM 12 PM UNTIL 9 PM MDT
THURSDAY...FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 11 AM UNTIL 11 PM MDT TODAY FOR THE MAJORITY OF SOUTH CENTRAL
AND SOUTHEAST COLORADO AS WELL A FIRE WEATHER WATCH FROM 12 PM TO
9 PM MDT THURSDAY FOR FREMONT COUNTY...THE SOUTHERN FRONT RANGE
AND THE SAN LUIS VALLEY. THE COMBINATION OF STRONG WINDS...LOW
HUMIDITIES...AND DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS THESE AREAS BOTH DAYS.

COZ222-224-225-120145-
/O.UPG.KPUB.FW.A.0028.080611T1700Z-080612T0500Z/
/O.NEW.KPUB.FW.W.0034.080611T1700Z-080612T0500Z/
/O.NEW.KPUB.FW.A.0029.080612T1800Z-080613T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
344 AM MDT WED JUN 11 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS UP
TO 45 MPH AT TIMES ARE PROJECTED TODAY. COMBINED WITH EXPECTED DRY 
FUELS AND THE RETURN OF LOW HUMIDITIES...A RED FLAG WARNING WILL
BE IN EFFECT FROM 11 AM THIS MORNING TO 11 PM THIS EVENING. IN
ADDITION...A FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON
THURSDAY UNTIL 9 PM THURSDAY. EXTREME AND ERRATIC FIRE BEHAVIOR 
IS ANTICIPATED BOTH TODAY AND THURSDAY WITH ANY FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-226>231-234>237-120145-
/O.UPG.KPUB.FW.A.0028.080611T1700Z-080612T0500Z/
/O.NEW.KPUB.FW.W.0034.080611T1700Z-080612T0500Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
344 AM MDT WED JUN 11 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS TO
AROUND 45 MPH AT TIMES ARE PROJECTED TODAY. THESE WINDS...COMBINED WITH
DRY FUELS AND THE RETURN OF LOW HUMIDITIES...HAVE PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FROM 11 AM TODAY TO 11 PM THIS EVENING.
EXTREME AND ERRATIC FIRE BEHAVIOR IS ANTICIPATED WITH ANY FIRES
DURING THIS PERIOD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPUB 111636
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1036 AM MDT WED JUN 11 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 221... 222...
224 THROUGH 231...AND 234 THROUGH 237...WHICH INCLUDES THE SAN
LUIS VALLEY...THE SOUTHEAST MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS...FROM 11 AM UNTIL 11 PM MDT TODAY...FOR STRONG WINDS...
LOW HUMIDITIES AND DRY FUELS...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE ZONES 222...
224 AND 225...WHICH INCLUDES FREMONT COUNTY...THE SOUTHERN FRONT
RANGE AND THE SAN LUIS VALLEY...FROM 12 PM UNTIL 9 PM MDT
THURSDAY...FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 11 AM UNTIL 11 PM MDT TODAY FOR THE MAJORITY OF SOUTH
CENTRAL AND SOUTHEAST COLORADO AS WELL AS FIRE WEATHER WATCH FROM
12 PM TO 9 PM MDT THURSDAY FOR FREMONT COUNTY...THE SOUTHERN
FRONT RANGE AND THE SAN LUIS VALLEY. THE COMBINATION OF STRONG
WINDS...LOW HUMIDITIES...AND DRY FUELS ARE EXPECTED TO RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THESE AREAS BOTH DAYS.

COZ232-233-120500-
/O.EXA.KPUB.FW.W.0034.080611T1700Z-080612T0500Z/
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
1036 AM MDT WED JUN 11 2008

...RED FLAG WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

WINDS THIS MORNING HAVE SHIFTED BRIEFLY TO THE NORTHEAST AS A WEAK
COLD FRONT MOVES THROUGH THE AREA. THIS FRONT WILL MOVE BACK NORTH
AS A WARM FRONT THIS AFTERNOON...WITH WARM...DRY AND WINDY WEATHER
REDEVELOPING.

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH AT TIMES ARE PROJECTED TODAY. COMBINED WITH EXPECTED DRY FUELS
AND THE RETURN OF LOW HUMIDITIES...A RED FLAG WARNING WILL BE IN
EFFECT FROM 11 AM THIS MORNING TO 11 PM THIS EVENING. IN
ADDITION...A FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON
THURSDAY UNTIL 9 PM THURSDAY. EXTREME AND ERRATIC FIRE BEHAVIOR IS
ANTICIPATED BOTH TODAY AND THURSDAY WITH ANY FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ222-224-225-120845-
/O.CON.KPUB.FW.W.0034.080611T1700Z-080612T0500Z/
/O.CON.KPUB.FW.A.0029.080612T1800Z-080613T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
1036 AM MDT WED JUN 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH AT TIMES ARE PROJECTED TODAY. COMBINED WITH EXPECTED DRY FUELS
AND THE RETURN OF LOW HUMIDITIES...A RED FLAG WARNING WILL BE IN
EFFECT FROM 11 AM THIS MORNING TO 11 PM THIS EVENING. IN
ADDITION...A FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON
THURSDAY UNTIL 9 PM THURSDAY. EXTREME AND ERRATIC FIRE BEHAVIOR IS
ANTICIPATED BOTH TODAY AND THURSDAY WITH ANY FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-226>231-234>237-120500-
/O.CON.KPUB.FW.W.0034.080611T1700Z-080612T0500Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
1036 AM MDT WED JUN 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING. 

WINDS THIS MORNING HAVE SHIFTED BRIEFLY TO THE NORTHEAST AS A WEAK
COLD FRONT MOVES THROUGH THE AREA. THIS FRONT WILL MOVE BACK NORTH
AS A WARM FRONT THIS AFTERNOON...WITH WARM...DRY AND WINDY WEATHER
REDEVELOPING. 

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH AT TIMES WILL DEVELOP IN THE AFTERNOON. THESE
WINDS... COMBINED WITH DRY FUELS AND THE RETURN OF LOW
HUMIDITIES...HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING FROM
11 AM TODAY TO 11 PM THIS EVENING. EXTREME AND ERRATIC FIRE
BEHAVIOR IS ANTICIPATED WITH ANY FIRES DURING THIS PERIOD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 112127
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED JUN 11 2008

...A RED FLAG WARNING IS IN EFFECT FOR FIRE ZONES 221...222 AND 224
THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SOUTHEAST
MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...FROM 11 AM UNTIL 11
PM MDT TODAY...FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE ZONES 222...
224...225...229...230 AND 233...WHICH INCLUDES FREMONT AND HUERFANO
COUNTIES...THE SOUTHERN FRONT RANGE...THE SAN LUIS VALLEY AND
EASTERN LAS ANIMAS COUNTY...FROM 12 PM UNTIL 9 PM MDT
THURSDAY...FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 11 AM UNTIL 11 PM MDT TODAY FOR THE MAJORITY OF SOUTH
CENTRAL AND SOUTHEAST COLORADO AS WELL AS FIRE WEATHER WATCH FROM
12 PM TO 9 PM MDT THURSDAY FOR FREMONT AND HUERFANO COUNTIES...THE
SOUTHERN FRONT RANGE...THE SAN LUIS VALLEY AND EASTERN LAS ANIMAS
COUNTIES. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES...AND
DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THESE AREAS BOTH DAYS.

COZ222-224-225-121330-
/O.CON.KPUB.FW.W.0034.000000T0000Z-080612T0500Z/
/O.CON.KPUB.FW.A.0029.080612T1800Z-080613T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
327 PM MDT WED JUN 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH AT TIMES WILL CONTINUE THIS EVENING...WITH WINDS GRADUALLY
DIMINISHING BY MIDNIGHT. THE COMBINATION OF STRONG WINDS...DRY
FUELS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THROUGH 11 PM MDT THIS EVENING. IN ADDITION...A FIRE
WEATHER WATCH WILL BE IN EFFECT FROM NOON THURSDAY UNTIL 9 PM
THURSDAY...AS STRONG WINDS AND LOW HUMIDITY WILL RETURN. EXTREME
AND ERRATIC FIRE BEHAVIOR IS ANTICIPATED BOTH TODAY AND THURSDAY
WITH ANY FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ229-230-233-121330-
/O.EXA.KPUB.FW.A.0029.080612T1800Z-080613T0300Z/
/O.CON.KPUB.FW.W.0034.000000T0000Z-080612T0500Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
327 PM MDT WED JUN 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
11 PM MDT THIS EVENING. 

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH AT TIMES WILL CONTINUE THIS EVENING...WITH WINDS GRADUALLY
DIMINISHING BY MIDNIGHT. THE COMBINATION OF STRONG WINDS...DRY
FUELS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THROUGH 11 PM MDT THIS EVENING. IN ADDITION...A FIRE
WEATHER WATCH WILL BE IN EFFECT FROM NOON THURSDAY UNTIL 9 PM
THURSDAY...AS STRONG WINDS AND LOW HUMIDITY WILL RETURN. EXTREME
AND ERRATIC FIRE BEHAVIOR IS ANTICIPATED BOTH TODAY AND THURSDAY
WITH ANY FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-226>228-231-232-234>237-120500-
/O.CON.KPUB.FW.W.0034.000000T0000Z-080612T0500Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
327 PM MDT WED JUN 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING. 

A VERY DRY AIR MASS OVER THE EASTERN MOUNTAINS LATE THIS AFTERNOON
WILL SPREAD OVER THE EASTERN PLAINS THIS EVENING...WITH CRITICAL
FIRE WEATHER CONDITIONS DEVELOPING FOR SEVERAL HOURS AFTER 5 PM
MDT. WINDS OVER THE AREA WILL BECOME WESTERLY AND INCREASE TO 20
TO 30 MPH THIS EVENING...WITH RELATIVE HUMIDITY DROPPING TO NEAR
15 PERCENT FOR A TIME. CONDITIONS WILL IMPROVE AFTER 11 PM
MDT...AS WINDS DECREASE AND RELATIVE HUMIDITY INCREASES. 

EXTREME AND ERRATIC FIRE BEHAVIOR IS ANTICIPATED WITH ANY FIRES
DURING THIS PERIOD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 120412
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1012 PM MDT WED JUN 11 2008

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE ZONES 222...
224...225...229...230 AND 233...WHICH INCLUDES FREMONT AND
HUERFANO COUNTIES...THE SOUTHERN FRONT RANGE...THE SAN LUIS VALLEY
AND EASTERN LAS ANIMAS COUNTY...FROM 12 PM UNTIL 9 PM MDT
THURSDAY...FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...

.WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE
OVERNIGHT AS TEMPERATURES COOL. FAIR HUMIDITY RECOVERY IS EXPECTED 
ACROSS THE EASTERN HALF OF THE DISTRICT AS COOLER AIR MOVES IN BEHIND
A COLD FRONT. 

THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE FIRE WEATHER
WATCH FROM 12 PM TO 9 PM MDT THURSDAY FOR FREMONT AND HUERFANO
COUNTIES...THE SOUTHERN FRONT RANGE...THE SAN LUIS VALLEY AND
EASTERN LAS ANIMAS COUNTIES. THE COMBINATION OF STRONG WINDS...LOW
HUMIDITIES...AND DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS THIS AREA AGAIN ON THURSDAY.

COZ222-224-225-229-230-233-122015-
/O.CAN.KPUB.FW.W.0034.000000T0000Z-080612T0500Z/
/O.CON.KPUB.FW.A.0029.080612T1800Z-080613T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
1012 PM MDT WED JUN 11 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

DECREASING WINDS AND INCREASING HUMIDITIES HAS ENDED THE THREAT
FOR CRITICAL FIRE WEATHER CONDITIONS TONIGHT. HOWEVER...GUSTY
WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH
ARE EXPECTED TO RETURN ON THURSDAY. COMBINED WITH LOW HUMIDITIES
AND DRY FUELS...EXTREME AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE
AGAIN ON THURSDAY. THUS...A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR FREMONT AND HUERFANO COUNTIES...THE SOUTHERN FRONT RANGE...THE
SAN LUIS VALLEY AND EASTERN LAS ANIMAS COUNTY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-226>228-231-232-234>237-120515-
/O.CAN.KPUB.FW.W.0034.000000T0000Z-080612T0500Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
1012 PM MDT WED JUN 11 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

A COLD FRONT HAS BROUGHT COOLER TEMPERATURES AND HIGHER HUMIDITIES
TO THE EASTERN PLAINS THIS EVENING. THUS...THE THREAT FOR CRITICAL
FIRE WEATHER CONDITIONS HAS ENDED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 10, 9:08 PM MDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 10, 9:08 PM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT TUE JUN 10 2008

.UPDATE...

WINDS ARE SUBSIDING ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO...WITH GUSTS BELOW CRITICAL FIRE WEATHER THRESHOLDS. THUS
WILL LET THE RED FLAG WARNING EXPIRE AT SCHEDULED 900 PM ENDING
TIME. AS TEMPERATURES COOL OVERNIGHT...SOME HUMIDITY RECOVERY IS
EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND THE SAN LUIS
VALLEY...THOUGH HUMIDITY RECOVERY IS STILL EXPECTED TO BE POOR.
MEANWHILE...00Z NAM STILL DROPS FRONT THROUGH SE CO BETWEEN 09Z
AND 15Z. DEW POINTS BEHIND THE FRONT WILL REBOUND INTO THE LOWER
40S WHICH SHOULD LEAD TO SOME HIGHER RH VALUES FOR PORTIONS OF THE
SE PLAINS. HOWEVER...WITH APPROACH OF SHORTWAVE TO THE WEST...NAM WRF
STILL INSISTS ON ERODING SHALLOW FRONT BACK NORTHWARD TO ROUGHLY
ALONG THE ARKANSAS RIVER VALLEY BY AFTN WITH GUSTY SOUTHWEST
WINDS...LOW RHS...AND HIGH FIRE DANGER RETURNING TO AT LEAST THE
SOUTHERN HALF OF THE FCST AREA. EXACT FRONTAL POSITION BY AFTN
STILL UNCERTAIN...WITH PAST MODEL PERFORMANCE SUGGESTING IT MAY
STAY FARTHER SOUTH THAN MODEL SOLUTION SUGGESTS. BUT IT IS A
SHALLOW FRONT. WILL WAIT FOR THE GFS MODEL RUN BEFORE DECIDING ON
UPGRADING THE FIRE WEATHER WATCH FOR WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 301 PM MDT TUE JUN 10 2008/

SHORT TERM...
(TONIGHT AND WEDNESDAY)

..FIRE AND THUNDER CONCERNS CONTINUE...

RED FLAG WRNG CURRENTLY VERIFYING QUITE WELL...AS SW WINDS ARE
GUSTING IN THE 30-40 MPH RANGE OVER MUCH OF SE CO. TEMPERATURES ARE
LIKELY TO TOP OFF IN THE MID TO UPPER 90S OVR THE PLAINS...RESULTING
IN HUMIDITIES IN THE SINGLE DIGITS. THESE WINDY CONDITIONS SHOULD
PERSIST AT LEAST THROUGH THE EARLY EVENING HOURS. THE COLD FRONT
FROM THE UPSTREAM SYSTEM IS JUST NOW APPROACHING NW CO.

DRYLINE HAS CREPT BACK INTO EXTREME SE CO....OVER ERN BACA AND
EXTREME SERN PROWERS COUNTIES ATTM. SOME CU HAVE DEVELOPED E OF THE
LINE...SO WILL HAVE TO WATCH THIS VERY CAREFULLY THROUGH THE EVE AS
PLENTY OF SHEAR WOULD BE CONDUCIVE TO SVR CONVECTION. ISOLD POPS
NR THE KS BORDER LOOK ON TARGET THRU THIS EVE. ANY ACTIVITY THAT
DEVELOPS LATE THIS AFTERNOON AND EVE SHOULD MOVE QUICKLY TO THE NE
INTO KS.

WILL BE A WARM NIGHT AND WRLY FLOW WILL RESULT IN POOR RH RECOVERY.
TOMORROW CONTINUES TO BE PROBLEMATIC FROM A FIRE WX PERSPECTIVE.
FRONT MOVES THRU THE PLAINS EARLY WED...WITH MOST OF THE PRECIP
STAYING N OF OUR CWA. LLVL MOISTURE LOOKS TO MIX OUT BY AFTERNOON
AND IT LOOKS LIKELY THAT AT LEAST SRN PORTIONS OF THE CWA...ESP S OF
RT 50...WILL SEE DRY...BREEZY...AND RELATIVELY WARM CONDITIONS AGAIN
TOMORROW. POSITION AND STRENGTH OF THE FRONT REMAIN SOMEWHAT
UNCERTAIN. ADDING TO THE MIX IS THE POSSIBILITY OF SOME CONVECTION
DEVELOPING WITH THE FRONT OVR NRN PORTIONS OF THE CWA. THE NAM HAS
PROGGED SOME HEALTHY QPF ASSOCIATED WITH CONVECTION OVR THE PALMER
DVD WED AFTERNOON. THE LAST 4 RUNS OF THE NAM HAVE TRENDED TOWARD
MORE QPF FOR EL PASO COUNTY...AND ITS HARD TO IGNORE THE TREND. NOT
A LOT OF INSTABILITY ASSOCIATED WITH THE FRONT...BUT ANY CONVECTION
THAT DEVELOPS WILL HAVE AN IMPACT ON FIRE WX CONDITIONS WED. WILL
LET THE FIRE WX WATCH RIDE FOR LATER SHIFTS TO TAKE A CLOSER LOOK.
HAVE BOOSTED POPS SLIGHTLY FOR THE PALMER DVD. OTHERWISE...TEMPS
LOOK SEASONABLE AND IT SHOULD BE A RATHER PLEASANT SUMMER DAY. 44

LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)

SURFACE BOUNDARY SURGES BACK SOUTH OVER THE PLAINS WEDNESDAY
EVENING...WITH NAM SUGGESTING TAIL END OF CENTRAL PLAINS
CONVECTION BRUSHING NORTHERN AND EASTERN ZONES BEFORE LIFTING
NORTHEAST INTO KANSAS BY 06Z. COOLER AND BREEZY CONDITIONS ON
THURSDAY...WITH MAIN UPPER LOW LIFTING INTO THE NORTHERN PLAINS.
STILL FAIRLY DRY AREAWIDE...AS SURFACE WINDS ONLY TURN EASTWARD
BRIEFLY THURSDAY MORNING BEFORE FLOPPING BACK TO THE WEST BY
MIDDAY. LOCAL CRITICAL FIRE WEATHER GRAPHIC SUGGESTS CONDITIONS
NEAR WARNING LEVELS OVER THE SAN LUIS VALLEY AND EASTERN MOUNTAINS
AGAIN THURSDAY AFTERNOON...THOUGH WINDS WILL BE MUCH LIGHTER THAN
PREVIOUS DAYS. CURRENT GRIDS HANDLE THE SCENARIO WELL AND MADE
ONLY MINOR CHANGES. WARMING TREND BEGINS FRIDAY AND CONTINUES INTO
THE WEEKEND AS SUBTROPICAL RIDGE BUILDS OVER NORTHERN
MEXICO. SOME POTENTIAL FOR LOW LEVEL MOISTURE TO SLOSH BACK
WESTWARD INTO THE FAR SOUTHEAST PLAINS SATURDAY AFTERNOON/EVENING
PERHAPS AIDED BY OUTFLOW FROM STORMS FARTHER EAST IN TEXAS. WONT
ADD ANY TSRA YET...BUT BEARS WATCHING. BOTH GFS AND ECMWF SUGGEST
WEAK WAVE ROLLING OVER THE TOP OF THE UPPER RIDGE LATE
SUNDAY...WITH COLD FRONT DROPPING SOUTH ACROSS THE AREA IN THE
AFTERNOON. BEST MOISTURE CONVERGENCE WELL EAST IN KANSAS...SO WILL
KEEP SUN DRY FOR NOW. POST FRONTAL UPSLOPE DEVELOPS
MONDAY...POSSIBLY AIDED BY OUTFLOW FROM CENTRAL PLAIN MCS. MOST
MEDIUM RANGE MODELS BREAK OUT PRECIP OVER THE EASTERN HALF OF THE
AREA MONDAY AFTERNOON AND EVENING...SO WILL RETAIN THE LOW POPS
CURRENTLY IN THE FORECAST. DRY AND WARMER WEATHER THEN RETURNS ON
TUESDAY AS NEXT IN THE NEVER ENDING SERIES OF WESTERN U.S. UPPER
LOWS MOVES ONSHORE. HOTTEST DAY OF THE EXTENDED WOULD APPEAR TO BE
SATURDAY...WITH 700 MB TEMPS NEAR 16C. COULD BE HOT SUNDAY AS
WELL...DEPENDING ON THE TIMING OF THE COLD FRONT.

AVIATION...
GUSTY SW WINDS WILL REMAIN THE MAIN AVN CONCERN THROUGH THIS EVE.
MAY SEE SOME ISOLD STORMS THIS EVE OVER EXTREME SERN CO...AND MORE
STORMS MAY DEVELOP TOMORROW OVER THE PALMER DIVIDE...AS A COLD FRONT
PUSHES THROUGH ERN CO WED MORNING. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ221-222-
224>231-234>237.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ221-222-224>231-234>237.

&&

31/10
Hazardous weather outlook, Jun 10, 9:15 PM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT TUE JUN 10 2008

COZ058>089-093>099-120315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
915 PM MDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXTREME FIRE DANGER WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH
CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO WEDNESDAY LATE
MORNING THROUGH WEDNESDAY EVENING. THE COMBINATION OF BREEZY TO
VERY WINDY CONDITIONS...HUMIDITY VALUES 15 PERCENT AND LOWER...AN
UNSTABLE AIR MASS...ABOVE AVERAGE TEMPERATURES...AND LONG TERM
DROUGHT CONDITIONS COULD LEAD TO ERRATIC AND DANGEROUS FIRE
WEATHER CONDITIONS. UNDER THESE CONDITIONS...IF FIRES WERE TO
START...EXTREME AND UNMANAGEABLE FIRE BEHAVIOR WOULD OCCUR ACROSS
PORTIONS OF SOUTH CENTRAL...EAST CENTRAL AND SOUTHEAST COLORADO.

THERE IS A LOW PROBABILITY OF THUNDERSTORMS ACROSS PORTIONS OF EAST
CENTRAL AND SOUTHEAST COLORADO WEDNESDAY AFTERNOON AND EVENING.
ALSO...THERE IS A LOW PROBABILITY FOR THUNDERSTORMS ACROSS THE CONTINENTAL
DIVIDE AND FAR SOUTHEAST COLORADO PLAINS THURSDAY AFTERNOON AND
EVENING...AND ACROSS ALL OF SOUTHERN COLORADO MONDAY. IF THUNDERSTORMS
FORM...THE MAIN THREAT WOULD BE HAIL...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:44 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Fremont, Huerfano and 4 more22 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.